# SDR CA130611002

- Difficulty date: June 7, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC6
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Piston
- Part number: 713321
- Condition: Damaged
- Location: Nlg
- Part time: 2,500 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ROUTINE MAINTENANCE OF A NOSE GEAR PN 71-100-31, SN HS033 SUBASSEMBLY PN 71-300-29, IT WAS DISCOVERED THAT THE FLOATING PISTON ASSY PN 71-332-1 WAS MISSING PARTS OF THE GREEN COATING MATERIAL.  SOME OF THE PIECES OF THE MATERIAL WERE LOCATED IN THE HYD FLUID REMOVED FROM THE STRUT.  AFTER REVIEWING THE LOSS OF COATING A QUICK EXPERIMENT OF FREEZING THE PISTON TO APPROXIMATELY -50 DEGREES AND THEN LIGHTLY STRIKING IT WITH A HAMMER, REVEALED THE COATING WILL CRACK AND THEN FALL OFF. THE FLOATING PISTON WAS FROM AN ACFT THAT ROUTINELY OPERATES WITH WHEEL SKIS IN THE ANTARCTIC.  EXPERIENCE WITH THE NOSE GEAR ASSEMBLIES HAVE SHOWN COATING LOSS ON THE KAMTIC TYPE OF GREEN TYPE OF COATING. THE DACRON BROWN TYPE COATING HAS NOT BEEN SEEN WITH CRACKED OR LOSS OF COATING FROM NORMAL OPERATION.  PART TIME AND CYCLES TO BE VERIFIED BY AIRCRAFT OWNER.
